MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2 mm micl 13.2 lens, diopter -15.5 was to be explanted from the patient's right (od) eye on (b)(6) 2017, possibly due to an over vault.Attempts to obtain additional or updated information have been unsuccessful.
 
Additional Manufacturer Narrative
The reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -15.5 diopter, into the patient's right eye (od) on (b)(6) 2017.The surgeon plans to exchange the lens due to excessive vault.The reporter states that "the symptoms began on (b)(6) 2017".The lens remains implanted.(b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7109939
Report Number2023826-2017-01881
Device Sequence Number19099835
Product Code MTA
UDI-Device Identifier00841542103404
UDI-Public00841542103404
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer02/27/2018
03/19/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date03/15/2018
03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR